MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION V-18 CONTROL WIRE; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION V-18 CONTROL WIRE; WIRE, GUIDE, CATHETER
Model Number 40495
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that guidewire entrapment occurred.During a peripheral intervention procedure, the target lesion was located in a moderately calcified, moderately tortuous, approximately 50% stenosed superficial femoral artery (sfa).Despite the calcified lesion at the sfa, the physician successfully crossed the lesion using this v-18, 200 cm poly tip control wire and performed angioplasty with a 5.0 x 220 mm x 90 cm sterling balloon.Then a 5.0 x 200 mm x 90 cm ranger drug coated balloon was used to treat the popliteal to mid sfa, followed by a 5.0 x 100 mm x 80 cm ranger drug coated balloon to treat the mid to proximal sfa.The 5.0 x 100 mm x 80 cm ranger balloon was inflated to a nominal pressure of 6 atmospheres, and during deflation, the balloon did not deflate completely.The physician attempted for approximately 10 to 15 minutes to deflate the balloon using an encore 26 indeflator device, but this was unsuccessful.Additional attempts were made to retract the balloon near the sheath at the common femoral artery and prick the balloon under ultrasound guidance; however, this was also unsuccessful.The balloon remained partially inflated and could not be withdrawn through the 5f sheath.A surgical cut-down was performed to retrieve the ranger balloon completely and in one piece, along with the v-18, 200 cm poly tip control wire which was noted to be stuck within the ranger device and could not be separated.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
E1: initial reporter first name: (b)(6).

Brand Name
V-18 CONTROL WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key23537101
Report Number2124215-2025-78296
Device Sequence Number18648618
Product Code DQX
UDI-Device Identifier08714729070191
UDI-Public(01)08714729070191(17)270721(10)37019376
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K033742
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number40495
Device Catalogue Number40495
Device Lot Number0037019376
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2025
Initial Report FDA Received Date11/12/2025
Date Device Manufactured07/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON CATHETER: 5X200MMX90CM RANGER.; BALLOON CATHETER: 5X220MMX90CM STERLING.; INDEFLATOR: ENCORE 26.; INTRODUCER SHEATH: 5F.
Patient SexUnknown